MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG27518UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that one onyx frontier coronary drug eluting stent dislodged in the vessel.The case was difficult and complex.The stent was able to be snared out.No further patient injury reported.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the stylet or protective sheath before use.The 4.5x22mm and 3.0x38mm des used were also onyx frontier stents.There are no complaints against the other medtronic devices used during the procedure.Correction: section a.Patient information 5a.Ethnicity.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the dislodgement occurred during delivery to/at lesion.The device was being used to treat a moderately tortuous, moderately calcified lesion with 100% stenosis in the proximal left anterior descending (lad) artery.The device was inspected priors to use with no issues.Negative prep was not performed.The lesion was pre-dilated.Excessive force was not used during delivery.A right radial approach was used.A 6f guide was used with a non-medtronic guidewire.Direct stent of the ostial rca was performed first with a 4.5x22mm des, with good angiographic results.The lad was then crossed and dilation using a 2.5mm balloon.Stenting was subsequently performed using a 3.0x38mm des.The diagonal was wired, and dilation and stenting was performed in the midportion.Subsequent was stenting in the proximal portion was done using one 2.75x18mm onyx frontier des.The lad had 0% stenosis post stenting with diffuse distal disease.The patient is alive with no further injury.Section a.Patient information updated.Section b7.Relevant history updated.Initial reporter name and phone number provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information - image analysis: the target lesions in the lad and d1 were clearly evident from the images provided.No images showing the attempted delivery and withdrawal of the complaint stent were seen in the images.During treatment the use of the ivus device can be seen.Ivus image review are captured in the image review investigation task.A long stent most likely the 3.0x38mm onyx frontier stent was successfully completed.The deployment of the 2.75x18mm onyx frontier stent was completed in the d1.The successful stent deployment in the rca can also be confirmed.Since no images were provided of the dislodgement and retrieval of the onyx frontier stent the cause of the issue cannot be confirmed from the images provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional image analysis: ivus images: unable to distinguish which vessels were imaged.Measurements were noted, along with moderate calcification.No evidence of dissections.Angiographic images: multivessel diffuse coronary artery disease (cad) with tortuosity for the left anterior descending (lad) and branches.Intervention of direct stenting for the right coronary artery (rca) were noted with no complications.The lad was wired with a short balloon introduced into the proximal lad.Stent delivered into the proximal/mid lad and another guidewire in the diagonal 1 (d1).Balloon delivered to the mid portion of d1.Post dilatation of the lad performed.No angiographic complications.Next images preview what appears to be a short balloon at the ostium of the lad.A guide extension catheter was used at the ostium of the lad.Short balloon inflation at the ostial lad.Stent delivered to the d1, and a balloon delivered within the lad stent, then both inflated.No complications noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20862360
Report Number9612164-2024-05823
Device Sequence Number15647548
Product Code NIQ
UDI-Device Identifier00763000511395
UDI-Public00763000511395
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG27518UX
Device Catalogue NumberONYXNG27518UX
Device Lot Number0012275232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer12/09/2024
12/09/2024
01/03/2025
01/13/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date12/10/2024
12/11/2024
01/09/2025
02/04/2025
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityHispanic